Narrow Results Clear All
Search results for "Specific to High-Risk Drugs"
Rau J. Washington Post. April 29, 2016.
Transitions in care between inpatient and outpatient settings are an increasing concern for patient safety. Reporting on a fatal medication error that was missed by a patient's pharmacist and home health nurses, this newspaper article discusses various risks associated with hospital-to-home transitions such as insufficient case management and communication.
Journal Article > Commentary
Chemotherapy in home care: one team's performance improvement journey toward reducing medication errors.
Ewen BM, Combs R, Popelas C, Faraone GM. Home Healthc Nurse. 2012;30:28-37.
This commentary describes how a medication administration error launched one organization's efforts to improve patient safety statewide.
Journal Article > Study
Gurwitz JH, Field TS, Radford MJ, et al. Am J Med. 2007;120:539-544.
The anticoagulant warfarin is considered a high-risk medication, as it is a common cause of adverse drug events (ADEs) in the outpatient setting. In this retrospective study, the investigators reviewed nursing home records to determine the incidence and preventability of warfarin-related ADEs. Patients were at substantial risk of serious ADEs such as bleeding complications, which occurred at a rate of 2.49 events per 100 resident-months. Approximately one-third of the errors were considered preventable, primarily due to failure to adequately monitor warfarin dosing or account for medication interactions. A prior AHRQ WebM&M commentary discusses an example of inadequate warfarin monitoring resulting in adverse consequences for a nursing home patient.